Sunburn type rash on neck

I have been on steroids since Oct 2015 and am now on 3 mg. I have had no major problems . Yesterday I did low impact aerobics which involves moving raising arms and neck etc . When I came home my neck on one side has a vivid red rash which feels like sunburn and has what I would describe as welts across. I have been going to this class quite regularly since before Christmas and this is the first time this has happened. I was wondering if this has happened to anyone else and could it be that my skin has changed because of the steroids?

6 Replies

oldestnewest
  • It sounds like urticaria (also known as hives) and - believe it or not - exercise can be a trigger! Normally steroids would be the treatment so I would be surprised if it were the pred, though a side effect of pred can be hives so who knows! Sometimes it happens when someone eats a specific food trigger before exercising but usually they never identify what it is.

    Are you sure you haven't changed washing detergent or the like recently? Was something rubbing your neck before or after?

  • Thank you for replying so quickly. I have changed nothing and was wearing a loose top. The welts seem to be across where the skin creases when I raise my arms and generalised red all around. It feels so like sunburn. Maybe a change in skin texture . Thanks for your help

  • Hi. When I first started steroids (40mg) I had a red rash all over my stomach which was just like welts. My GP gave me a cream and Flucanozole which I had to use quite regularly for at least a year. Now I have reduced to 8.5mg it doesn't happen quite so often. It has also occurred on my neck when the weather is hot. My skin appears much more sensitive now and is also very slow to heal.

  • Thank you Caroline for replying. Yes I also think my skin is much more sensitive and definitely really slow to heal. Since being diagnosed with PMR I think I might have become a bit paranoid and treat every change in my body as sinister. Thank you

  • Try Calamine Lotion... very soothing.

  • Thank-you. I'd forgotten about calamine .

You may also like...